Texas, 2006High Wind in Texas, March 19 to 20, 2006
March 19 to 20, 2006 · NWS MAF · 3 events in 2 counties and zones
3 high wind, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Mar 19, 5:56 PM MST, 2 hours 4 minutes earlier.
Area forecast discussion, Mar 19, 5:56 PM MST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
656 PM CST SUN MAR 19 2006
.UPDATE...
UPDATE HAS BEEN SENT TO RAISE THE CHANCE OF PRECIPITATION FOR MOST
AREAS WEST OF THE PECOS RIVER BASED ON THE LATEST RADAR AND
SATELLITE TRENDS. PRODUCTS HAVE ALSO BEEN UPDATED TO INCLUDE
SEVERE THUNDERSTORM WATCH #98 IN EFFECT UNTIL 1 AM CST OR MIDNIGHT
MST.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL MIDNIGHT CST MONDAY FOR THE FOLLOWING
ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
HIGH WIND WATCH FROM 6 AM CST MONDAY TO 6 PM CST MONDAY FOR THE
FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WARNING UNTIL MIDNIGHT CST MONDAY FOR THE FOLLOWING
ZONES...DAVIS/APACHE MOUNTAINS AREA...AND GUADALUPE
MOUNTAINS.
HIGH WIND WATCH FROM 6 AM CST MONDAY TO 6 PM CST MONDAY FOR THE
FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...AND
GUADALUPE MOUNTAINS.
&&
06Hazardous weather outlook, Mar 19, 1:45 PM MST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
245 PM CST SUN MAR 19 2006
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-201100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
245 PM CST SUN MAR 19 2006 /145 PM MST SUN MAR 19 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE
OUTLOOK AREA THIS EVENING AND TONIGHT. THE GREATEST CONCENTRATION
OF STORMS IS FORECASTED TO BE ACROSS THE EASTERN PERMIAN BASIN TO
THE LOWER TRANS PECOS REGION. THUNDERSTORMS WILL HAVE THE
POTENTIAL TO BECOME SEVERE PRODUCING LARGE HAIL. DAMAGING WINDS
WILL ALSO BE POSSIBLE...PARTICULARLY ACROSS THE LOWER TRANS PECOS
REGION THIS EVENING WHERE TEMPERATURE AND HUMIDITY VALUES WILL BE
MAXIMIZED.
WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH...WITH GUSTS TO 60 MPH WILL
OCCUR THIS EVENING IN THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS
ABOVE 6000 FEET.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WEST TO SOUTHWEST WINDS OF 35 TO 55 MPH...WITH GUSTS TO 65 MPH WILL
BE POSSIBLE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS DURING THE
DAY MONDAY.
WINDY CONDITIONS CAN BE EXPECTED ACROSS A LARGE PORTION OF THE
PLAINS OF SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN OF WEST TEXAS
MONDAY. WEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO 50 MPH WILL BE
POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS...LAW ENFORCEMENT AGENCIES... AND EMERGENCY
MANAGEMENT OFFICIALS ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO
NEED TO MAINTAIN AWARENESS OF POTENTIAL SEVERE WEATHER DEVELOPMENT
THIS EVENING. SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Mar 19, 2:59 PM MST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
359 PM CST SUN MAR 19 2006
TXZ075-082-192230-
PECOS-TERRELL-
359 PM CST SUN MAR 19 2006
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL PECOS AND
NORTHEASTERN TERRELL COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 26 MILES WEST OF SHEFFIELD AT 359
PM CST...MOVING NORTHEAST AT 35 MPH. AREAS AFFECTED INCLUDE
INTERSTATE 10 AND STATE HIGHWAY 349. THIS STORM WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAINFALL...STRONG WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
High Wind, Guadalupe Mountains of Culberson County
- When
- March 19, 8:00 PM MST to March 20, 2:51 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 76 kt (87 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
A mountain high wind event occurred overnight on the 19th. The peak wind speed recorded at Guadalupe Peak was 88 mph. No damage was reported.
High Wind, Davis / Apache Mountains Area
- When
- March 20, 6:05 AM CST to 12:45 PM CST
- Where
- Davis / Apache Mountains Area forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
A mountain high wind event occurred on the 20th in the Davis Mountains. The peak wind speed was 71 mph recorded at Mount Locke. No damage was reported.
High Wind, Guadalupe Mountains of Culberson County
- When
- March 20, 10:00 AM MST to 6:00 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
A mountain high wind event occurred during the afternoon of the 20th. The peak wind speed recorded at Guadalupe Peak was 66 mph. No damage was reported.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, March 19 to 20, 20061 death · $715,000 · 1 in hail · 24 events
- Tornado and Hail in Texas, March 19, 2006$3.5 million · F2 · 3 events
- Avalanche in Washington, March 19, 20061 death · 1 injured · 1 event
- Winter Storm in Nebraska, March 19 to 21, 2006$700,000 · 7 events
- Winter Storm in Nebraska, March 19 to 21, 200628 events
- Winter Storm in Nebraska, March 19 to 20, 200626 events
- Hail in Texas, March 19, 2006$20,000 · 1.75 in hail · 10 events
- Blizzard in Kansas, March 19 to 21, 200622 events
- Heavy Snow in New York, March 19, 2006$15,000 · 3 events
- Flash Flood and Hail in New Mexico, March 19, 2006$5,000 · 1.5 in hail · 11 events
- Winter Storm in South Dakota, March 19 to 21, 200610 events
- Winter Storm in South Dakota, March 19 to 20, 20069 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494616, 5494618, 5494617.